MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a tria firm ureteral stent was attempted to be used during a stent replacement procedure.The exact event date was not provided.During the procedure, the stent was found fractured.The procedure was successfully completed with another tria firm ureteral stent.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: initial reporter facility name: (b)(6) medical center.Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: initial reporter facility name: adachi medical center, tokyo women's medical university block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.Update to block g1 for manufacturer contact person block h10: the returned tria firm ureteral stent was analyzed, a visual and magnification evaluation noted that the bladder coil was torn and stretched.Additionally, the suture and positioner were not returned.No other problems with the device were noted.The reported event of stent shaft break was not confirmed.Taking all available information into consideration, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get torn during the procedure, affecting the performance of the device and consistently leading to stent torn.The reported problem of stent shaft break was not confirmed since break was not detected.For this reason, the analyze code will be no problem detected.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria firm ureteral stent was attempted to be used during a stent replacement procedure.The exact event date was not provided.During the procedure, the stent was found fractured.The procedure was successfully completed with another tria firm ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as no patient injury.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17749444
Report Number3005099803-2023-04885
Device Sequence Number5461079
Product Code FAD
UDI-Device Identifier08714729937845
UDI-Public08714729937845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model NumberM0061902220
Device Catalogue Number1983-01
Device Lot Number0031163571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown